Black Tongue? Thanks Pepto-Bismol

pepto

Have you ever had an upset stomach and taken some Pepto-Bismol to take care of it? If so you may have been victim to the black tongue or poop caused by it. It can be scary if you know nothing about it. You wake up, look in your mirror and yikes! Your tongue is covered in black and you may think you have a horrifying new disease. But relax it’s only the Pepto.

The reason why? Here’s what I found out at the Pepto-Bismol website: The active ingredient in Pepto-Bismol contains bismuth. When a small amount of bismuth combines with trace amounts of sulfur in your saliva and gastrointestinal tract, a black-colored substance (bismuth sulfide) is formed. This discoloration is temporary and harmless. It can last several days after you stop taking Pepto-Bismol.

So if this happens to you stay calm and don’t freak out!  You will be just fine. – THE MORE YOU KNOW.

Share your thoughts......